MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION ZM-520PA; TRANSMITTER

NIHON KOHDEN CORPORATION ZM-520PA; TRANSMITTER
Model Number ZM-520PA
Medical Device Problem Codes Overheating of Device (1437); Temperature Problem (3022)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The biomedical engineer reported that the batteries were hot in the telemetry transmitter.They replaced the batteries and the issue persists and would like the unit repaired.No patient harm was reported.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.Additional device information: concomitant medical device: the following devices were being used in conjunction with the telemetry transmitter.Central nurse's station: model: cns-6201a, sn: (b)(4).
 
Event or Problem Description
The biomedical engineer reported that the batteries were hot in the telemetry transmitter.They replaced the batteries and the issue persists and would like the unit repaired.No patient harm was reported.
 
Event or Problem Description
The biomedical engineer reported that the batteries were hot in the telemetry transmitter.They replaced the batteries, but the issue persisted.They requested that the unit be repaired.No patient harm was reported.
 
Additional Manufacturer Narrative
Details of complaint: the biomedical engineer (bme) reported that the batteries were hot in the telemetry transmitter.They replaced the batteries, but the issue persisted.They requested that the unit be repaired.No patient harm was reported.Service requested / performed: evaluation / repair: on 05/05/2020, the unit was cleaned and decontaminated by nihon kohden america repair center (nka rc).On rc evaluation, the reported problem could not be duplicated.Physical damage to the front case (hairline crack) was noticed, the battery contact on the rear case was corroded with residue found on the center case.On 05/06/2020, the following malfunctioning parts were recognized and replaced which resolved the issue: # 6142901448b front case # cd-323p center case #6142902693 rear with battery cover # 6114918572a case sealant # 110168 o-ring # 6123906559 main panel.The unit was tested per the operator's/service manual and the results were recorded on the maintenance check sheet.The unit completed 24 hours of extended testing and operated to the manufacturer's specifications.The repaired unit was shipped back to the customer on 09/23/2020.No issues have been reported since.Investigation summary: the nkc investigation performed under (b)(4) (a3-181170_final-eg) concluded that incorrect insertion of the battery may cause the battery terminal spring to break the coating of the battery, leading to a short circuit.The overall risk of this event is medium.The reported issue does not require further investigation through capa process since the issue could not be duplicated on nka rc evaluation.Hha considered the probability of harm as "unlikely or remote" in such reported cases.Also, a new design change was introduced to the transmitter's rear case which would add an insulating sheet to prevent short circuit of the battery caused by incorrect battery insertion.Additional device information: d10 concomitant medical device: the following device(s) were used in conjunction with the transmitter: central nurse's station (cns): model #: cns-6201a, serial #: (b)(6).

Brand Name
ZM-520PA
Common Device Name
TRANSMITTER
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
attn: shama mooman
1-31-4 nishiochia
shinjuku-ku, tokyo 161-8 560
JA  161-8560
Manufacturer (Section G)
NIHON KOHDEN TOMIOKA CORPORATION
attn: shama mooman
1-1 tajino
tomioka city, gunma 370-2 314
JA   370-2314
Manufacturer Contact
shama mooman
safety mgmt dept, quality mgmt
seibu bldg 2, 4th floor 1-11-2
kusunokidai tokorozawa, saitama 359-8-580
JA   359-8580
MDR Report Key10075969
Report Number8030229-2020-00278
Device Sequence Number2835758
Product Code DRT
UDI-Device Identifier04931921115077
UDI-Public04931921115077
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K043517
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 11/16/2021
Report Date (Section F) 05/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberZM-520PA
Device Catalogue NumberZM-520PA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/30/2020
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date04/27/2020
Device Age52 MO
Event Location Hospital
Date Report to Manufacturer05/20/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2020
Supplement Date Received by Manufacturer10/25/2021
Initial Report FDA Received Date05/20/2020
Supplement Report FDA Received Date11/16/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/17/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CNS-6201A SN (B)(6) ; CNS-6201A SN (B)(6)
Patient SexUnknown
Date Report Sent to FDA05/20/2020